Alert archive / Florida / Flash Flood Warnings in 2008
Flash Flood Warning 14, NWS Melbourne, FL
NWS Melbourne, FL issued this flash flood warning at Aug 21, 2008, 4:39 PM EDT for 4 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2008, 4:39 PM EDT (20:39 UTC)
- Expired
- Aug 21, 2008, 8:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KMLB 212039
FFWMLB
FLC069-095-117-127-220030-
/O.NEW.KMLB.FF.W.0014.080821T2039Z-080822T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
439 PM EDT THU AUG 21 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LAKE COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...TAVARES...PAISLEY...MOUNT PLYMOUTH...
MOUNT DORA...LISBON...HOWEY IN THE HILLS...EUSTIS...CASSIA...
NORTHERN ORANGE COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...ZELLWOOD...WINTER PARK...MAITLAND...
LOCKHART...LAKE APOPKA...FAIRVIEW SHORES...CHRISTMAS...BITHLO...
APOPKA...
SEMINOLE COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...WINTER SPRINGS...WEKIVA SPRINGS...
SANFORD...OVIEDO...LONGWOOD...LAKE MARY...LAKE JESSUP...
GOLDENROD...GENEVA...FOREST CITY...CASSELBERRY...ALTAMONTE
SPRINGS...
SOUTHERN VOLUSIA COUNTY IN EAST CENTRAL FLORIDA...
THIS INCLUDES THE CITIES OF...OSTEEN...ORANGE CITY...MAYTOWN...LAKE
MONROE...LAKE HELEN...EDGEWATER...DELTONA...
* UNTIL 830 PM EDT
* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN ASSOCIATED WITH A PERSISTENT RAINBAND ON THE SOUTH
SIDE OF TROPICAL STORM FAY. DOPPLER RADAR ESTIMATES THAT 3 TO 4
INCHES OF RAIN FELL IN A 3 HOUR PERIOD FROM NEAR DELTONA TO CASSIA.
REPORTS OF SEVERAL ROAD CLOSURES AND WATERS APPROACHING HOMES HAS
BEEEN RECEIVED IN SEMINOLE COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MID FLORIDA
LAKES...SANFORD AND DE BARY.
ADDITIONAL RAINFALL AMOUNTS OF OF 2 TO 3 INCHES ARE POSSIBLE THROUGH
EARLY EVENING AS THE BAND PERSISTS ACROSS THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 2896 8179 2896 8166 2905 8166 2908 8164
2897 8088 2878 8090 2878 8097 2861 8097
2861 8099 2856 8093 2849 8094 2857 8131
2864 8178
$$
RLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:08 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 21, 3:08 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT THU AUG 21 2008
.DISCUSSION...
...TROPICAL STORM FAY MADE LANDFALL VICINITY FLAGLER AND ORMOND BEACHES...
...HEAVY RAINFALL AND A CONTINUED FLOOD THREAT MAINLY OVER NORTHERN
AREAS AS RAIN BANDS WRAP AROUND THE CIRCULATION CENTER...
TONIGHT/TOMORROW...LATEST DOPPLER RADAR IMAGES INDICATING TROPICAL
STORM FAY IS BEGINNING TO HAVE A SLIGHTLY FASTER MOVEMENT TOWARDS
THE WEST TO NORTHWEST AND LOOKS TO HAVE MADE LANDFALL BETWEEN
ORMAND BY THE SEA AND FLAGLER BEACH WHICH FOLLOWS THE LATEST NHC
FORECAST TRACK. NHC TRACK THEN TAKES FAY TOWARDS THE WEST ACROSS
THE NORTHERN FLORIDA PENINSULA AND BRIEFLY DRAGS IT THROUGH THE
GULF OF MEXICO LATE FRIDAY AFTERNOON. CONTINUING TROPICAL STORM
FORCE WINDS AND AREAL FLOODING DUE TO PERSISTENT HEAVY RAIN BANDS
AROUND FAY WILL CONTINUE TO BE A THREAT TONIGHT INTO TOMORROW.
HOWEVER WINDS DO LOOK TO BEGIN TO DECLINE THIS EVENING AS FAY
WEAKENS OVER LAND. WILL HAVE TO RE-EVALUATE CURRENT TROPICAL
STORM WIND/TROPICAL STORM WIND WARNINGS WITH NEXT TPC/NHC
ADVISORY BUT AS FOR NOW THEY REMAIN IN PLACE.
FLOODING WILL CONTINUE TO BE OF CONCERN THROUGH TONIGHT INTO
TOMORROW...ESPECIALLY OVER THE NORTH WHERE A PERSISTENT RAIN BAND
CONTINUES TO ROTATE OVER THE CENTER OF FAY. FLOODING HAS BEEN
REPORTED ON SEVERAL ROADS IN SEMINOLE COUNTY WITH HEAVY RAIN
CONTINUING OVER THE AREA AT THIS TIME. A FLOOD WATCH REMAINS IN
PLACE ACROSS THE ENTIRE CWA THROUGH FRIDAY AFTERNOON.
FRI NIGHT-SUN...HIGH PRESSURE BUILDING DOWN THE EASTERN SEABOARD
AND ADJACENT ATLANTIC WATERS INTERACTING WITH TS FAY TRACKING
ACROSS NORTHERN FLORIDA AND THE PANHANDLE WILL RESULT IN AN
ONSHORE FLOW THROUGH SUNDAY. DEEP SOUTHERLY FLOW ON THE BACKSIDE
OF TS FAY WILL DRAW DEEP MOISTURE UP THE PENINSULA AND WHEN COMBINED
WITH VORTICITY MAXIMAS ROTATING SOUTH TO NORTH AREAS OF RAIN AND
ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. CHANCES
OF RAIN AND STORMS DECREASE TO SCATTERED AREAWIDE SUNDAY AS FAY
WILL HAVE TRACKED FAR ENOUGH TO THE WEST TO LOSE MUCH OF ITS
INFLUENCE ON EAST CENTRAL FLORIDA/S WEATHER.
PREVIOUS EXTENDED...
RIDGE AXIS OVER THE ERN U.S. WILL PUSH OFF THE ERN SEABOARD SUN AND
MERGE WITH THE BERMUDA RIDGE OVER THE ATLC AS THE T.S. FAY (OR HER
REMNANTS) MOVES INTO THE LWR MS VALLEY. DEEP E/SE FLOW WILL PREVAIL
OVER THE FL PENINSULA INTO EARLY NEXT WEEK...TAPPING HIGH MOISTURE
AND PUSHING IT ACROSS THE CWA. DEEP E/SE FLOW IN A HIGH MOISTURE
ENVIRONMENT TYPICALLY RESULTS IN DECENT PRECIP COVERAGE FOR E FL.
FURTHERMORE...WITH UNCERTAINTY WRT THE FUTURE TRACK OF THE REMNANTS
OF FAY AFT MON...PRECIP CHANCES WILL REMAIN AT 50% THRU THE PD WITH
TEMPS NEAR CLIMO.
&&
.AVIATION...WIDESPREAD IFR/MVFR CONDITIONS WILL CONTINUE OVER
NORTHERN TAF SITES CLOSER TO THE CENTER OF FAY AND WHERE HEAVY
RAIN BANDS ARE EXPECTED TO CONTINUE. FURTHER SOUTH VFR CONDITIONS
POSSIBLE WITH DEGRADING CONDITIONS WITH SCATTERED CONVECTION IN
REDEVELOPING BANDS AROUND FAY.
&&
.MARINE...
TROPICAL STORM WARNINGS REMAIN IN PLACE OVER THE COASTAL WATERS AT
THIS TIME. WINDS SHOULD BEGIN TO WEAKEN AS FAY ALSO WEAKENS OVER
LAND TONIGHT INTO TOMORROW. TROPICAL STORM WARNINGS MAY BE REPLACED
LATER TONIGHT OVER THE COASTAL WATERS WITH SMALL CRAFT ADVISORIES.
FRI NIGHT-TUE...REMNANTS OF TS FAY FORECAST TO TRACK WEST TO
THE PANHANDLE AND LOSE MOST OF ITS INFLUENCE ON EAST CENTRAL
FLORIDA BY SATURDAY WHILE HIGH PRESSURE BUILDING ACROSS THE WATERS
RESULTS IN AN ONSHORE WIND THROUGH MONDAY. WINDS SHIFT TO THE
SOUTHEAST MONDAY AS THE SURFACE RIDGE AXIS STARTS TO SLIDE ACROSS
SOUTHERN FLORIDA.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 77 86 76 85 / 80 70 60 60
MCO 75 88 75 88 / 80 70 60 60
MLB 77 87 76 86 / 70 70 50 50
VRB 76 86 73 86 / 60 70 50 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE-ST. LUCIE.
WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR MARTIN-
OKEECHOBEE.
TROPICAL STORM WARNING FOR COASTAL VOLUSIA-INDIAN RIVER-NORTHERN
BREVARD-SOUTHERN BREVARD-ST. LUCIE.
TROPICAL STORM WIND WARNING UNTIL 8 PM EDT FRIDAY FOR INLAND
VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...TROPICAL STORM WARNING FOR COASTAL WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM
SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS
FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
WEITLICH/WIMMER/LASCODY/TURNER/SHARPHazardous weather outlook, Aug 20, 9:35 PM EDT, 19 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 935 PM EDT TUE AUG 20 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-211000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 935 PM EDT TUE AUG 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...OVERNIGHT. PLEASE REFER TO THE TROPICAL STORM LOCAL STATEMENT AND ITS GRAPHICAL COMPONENT FOR INFORMATION ON EXPECTED IMPACTS FROM TROPICAL STORM FAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IMPACTS FROM FAY ARE EXPECTED TO LINGER INTO AT LEAST THURSDAY WITH A RETURN TO A MORE TYPICAL SUMMER PATTERN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SEDLOCK
In the hours before
Special weather statement, Aug 21, 10:48 AM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1048 AM EDT THU AUG 21 2008 FLZ041-044>047-053-141-147-211600- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY- 1048 AM EDT THU AUG 21 2008 ...STRONG SQUALLS WILL CONTINUE TO MOVE ACROSS BREVARD COUNTY...NORTHEASTERN LAKE COUNTY...ORANGE COUNTY...NORTHERN OSCEOLA COUNTY...SEMINOLE COUNTY...VOLUSIA COUNTY... AT 1048 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE STRONG SQUALLS ROTATING AROUND THE STATIONARY CENTER OF TROPICAL STORM FAY WHICH IS CURRENTLY OFF THE NORTHERN VOLUSIA COUNTY COASTLINE. THESE SQUALLS WILL BE ABLE TO PRODUCE WINDS GUSTS UP TO 40 TO 50 MPH AND HEAVY RAINFALL WITH AMOUNTS UP TO 1 TO 2 INCHES POSSIBLE OVER A ONE HOUR PERIOD. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR BREVARD COUNTY WITH SOME LINGERING STREET AND LOW LYING FLOODING AND HEAVY PRECIPITATION RAIN BANDS OCCURRING OVER THE AREA. WEITLICH
Special weather statement, Aug 21, 12:41 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1241 PM EDT THU AUG 21 2008 FLZ041-044>047-053-141-147-211800- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY- 1241 PM EDT THU AUG 21 2008 ...PERSISTENT RAIN BANDS OVER PORTIONS OF BREVARD COUNTY...NORTHEASTERN LAKE COUNTY...ORANGE COUNTY...NORTHERN OSCEOLA COUNTY...SEMINOLE COUNTY...VOLUSIA COUNTY... FAY CURRENTLY EAST OFF OF THE NORTHERN VOLUSIA COUNTY COASTLINE IS BEGINNING TO MAKE A MORE WEST TO NORTHWEST PROGRESSION. A PERSISTENT RAIN BAND OVER NORTHERN PORTIONS OF EAST CENTRAL FLORIDA WILL BE ABLE TO PRODUCE WIND GUSTS UP TO 40 TO 50 MPH AND RAINFALL AMOUNTS OF 2 TO 3 INCHES OVER THE NEXT COUPLE HOURS. AREAS WHERE GREATEST RAINFALL AMOUNTS WILL OCCUR WILL BE OVER PORTIONS OF NORTHERN LAKE...SEMINOLE...NORTHERN BREVARD...AND SOUTHERN VOLUSIA COUNTIES. FLOODING HAS BEEN REPORTED ALREADY IN SEMINOLE COUNTY...ESPECIALLY OVER PORTIONS OF HIGHWAY 426 AND ALONG SEVERAL SECONDARY ROADS IN THE COUNTY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD...THE DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS SAFELY. WEITLICH
Special weather statement, Aug 21, 1:06 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 106 PM EDT THU AUG 21 2008 FLZ047-053-054-058-059-064-211815- INDIAN RIVER-MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-ST. LUCIE- 106 PM EDT THU AUG 21 2008 ...FAST MOVING SQUALLS OVER SOUTHERN BREVARD COUNTY...INDIAN RIVER COUNTY...MARTIN COUNTY...OKEECHOBEE COUNTY...OSCEOLA COUNTY...ST. LUCIE COUNTY... AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED BANDS OF FAST MOVING SQUALLS DEVELOPING AROUND THE OUTER PERIPHERY OF TROPICAL STORM FAY...WHERE SOME DAYTIME HEATING HAS BEEN OCCURRING. THESE SQUALLS TYPICALLY PRODUCE TORRENTIAL BURSTS OF RAIN BUT LAST ONLY A SHORT TIME. WIND GUSTS OF 45 TO 50 MPH MAY OCCUR AND SOMETIMES FUNNEL CLOUDS DEVELOP. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS AS THESE SQUALLS APPROACH. RL
Special weather statement, Aug 21, 1:36 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 136 PM EDT THU AUG 21 2008 FLZ041-044>047-053-054-058-059-064-141-144-147-211845- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 136 PM EDT THU AUG 21 2008 LATEST WEATHER RADAR LOOP SHOWING THAT TROPICAL STORM FAY WILL MAKE LANDFALL BETWEEN ORMOND BY THE SEA AND FLAGLER BEACH IN THE NEXT HOUR. THIS WOULD SUGGEST THAT FAY IS FINALLY STARTING A FORWARD MOTION TO THE WEST AND WORKING ITS WAY INLAND. 67
Special weather statement, Aug 21, 2:29 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 229 PM EDT THU AUG 21 2008 FLZ047-053-054-058-059-064-211930- INDIAN RIVER-MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-ST. LUCIE- 229 PM EDT THU AUG 21 2008 ...FAST MOVING SQUALLS OVER SOUTHERN BREVARD COUNTY...INDIAN RIVER COUNTY...MARTIN COUNTY...OKEECHOBEE COUNTY...SOUTHERN OSCEOLA COUNTY...ST. LUCIE COUNTY... AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED BANDS OF FAST MOVING SQUALLS AROUND THE OUTER PERIPHERY OF TROPICAL STORM FAY...WHERE SOME DAYTIME HEATING HAS BEEN OCCURRING. THESE SQUALLS TYPICALLY PRODUCE TORRENTIAL BURSTS OF RAIN BUT LAST ONLY A SHORT TIME. WIND GUSTS OF 45 TO 50 MPH MAY OCCUR AND SOMETIMES FUNNEL CLOUDS DEVELOP. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. RL
Special weather statement, Aug 21, 3:43 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 343 PM EDT THU AUG 21 2008 FLZ054-058-059-212100- INDIAN RIVER-OKEECHOBEE-ST. LUCIE- 343 PM EDT THU AUG 21 2008 ...FUNNEL CLOUDS POSSIBLE OVER SOUTHEASTERN INDIAN RIVER COUNTY... SOUTHERN OKEECHOBEE COUNTY...NORTHERN ST. LUCIE COUNTY... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER VERO BEACH HIGHLANDS...MOVING NORTHEAST AT 40 MPH. OTHER CELLS LOCATED IN A BROKEN LINE OF SHOWERS AND STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS EXTEND FROM THE MOORINGS ALONG THE SOUTHEAST COAST IN INDIAN RIVER COUNTY THROUGH NORTHWEST SAINT LUCIE COUNTY AND FURTHER SOUTHWESTWARD INTO NORTHEAST OKEECHOBEE COUNTY...EAST OF FORT DRUM...AND CELLS ENTERING OKEECHOBEE COUNTY SOUTH OF BASINGER. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS AND FUNNEL CLOUDS INCLUDE LAKEWOOD PARK AND SOUTH BEACH. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:30 PM EDT | Flash Flood Warning | MLB | Brevard | 6 hr |
| Aug 21, 2:36 AM EDT | Flash Flood Warning | MLB | Brevard, Orange | 5 hr |
| Aug 21, 8:05 AM EDT | Flash Flood Warning | MLB | Brevard | 4 hr |
| Aug 21, 10:35 AM EDT | River Flood Warning | MLB | Lake, Volusia | 54 days |
| Aug 21, 12:10 PM EDT | Areal Flood Warning | MLB | Brevard, Lake, Orange, Seminole, Volusia | 6 hr |
| Aug 21, 6:45 PM EDT | Flash Flood Warning | MLB | Brevard | 105 min |
Nearby
Flash Flood Warnings in Florida, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.